Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 34, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Aug 8, 2022, 4:24 PM EDT for Decatur County, Georgia. It was in force for 96 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2022, 4:24 PM EDT (20:24 UTC)
- Expired
- Aug 8, 2022, 6:00 PM EDT
- In force
- 96 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Decatur County, GA
The radar
The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:00 PM EDT | FLASH FLOOD | Bainbridge, GA | THERE ARE A FEW REPORTS OF FLOODED ROADWAYS IN BAINBRIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592
WGUS52 KTAE 082024
FFWTAE
GAC087-082200-
/O.NEW.KTAE.FF.W.0034.220808T2024Z-220808T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
424 PM EDT Mon Aug 8 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
East Central Decatur County in southwestern Georgia...
* Until 600 PM EDT.
* At 424 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Bainbridge, West Bainbridge, Fowlstown and Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3096 8467 3096 8465 3097 8447 3077 8449
3080 8468
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:59 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 8, 2:59 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
259 PM EDT Mon Aug 8 2022
.NEAR TERM [Through Tuesday]...
At 500 mb, a westward-moving inverted trough is currently located
along an axis from roughly TPA-JAX. Immediately in advance of this
axis, there is a narrow wedge of drier mid-level air that
satellite-derived PW imagery shows from about Cross City to
Valdosta. As this narrow area of drier air moves west across the
FL Big Bend and SW GA, the dry air entrainment will aid in the
gustiness of air mass thunderstorms this afternoon.
Meanwhile, deeper moisture (PWs of 2+ inches) is still hanging on
over the FL Panhandle and SE AL. Light steering flow will lead to
slow-moving thunderstorms in the moisture-rich environment. This
is a recipe for spots of heavy rainfall in excess of 3 inches.
As the mid-level trough axis moves west this afternoon and
evening across the Suwanee Valley, deeper moisture will fill in
behind the trough axis and spread in from the east. It should
cause an active Atlantic seabreeze front to move west along the
I-10 corridor, possibly spreading west all the way to Tallahassee
during the evening hours.
Overnight, the trough axis and deepening moisture across the Gulf
waters will lead to a convectively active late night across the
Gulf waters and along the immediate coast from about St. Marks
westward.
.SHORT TERM & LONG TERM [Tuesday Night Through Monday]...
A fairly wet pattern continues for the short term and long term
period. An inverted trough will continue to push westward across the
region, eventually ending up along the central Gulf coast around
midweek. Although deep tropical moisture remains across the area, a
gradient of moisture is expected to set up with higher PW values to
the west and slightly drier air to the east. While showers and
thunderstorms are possible across the entire area each afternoon,
higher coverage is expected generally across the Florida Panhandle,
western Big Bend, and SE Alabama.
Heading into the weekend, a large trough is forecast to drop
southward over the eastern CONUS with northwest steering flow
overhead. This trough may drag a weak front southward into the
region before eventually stalling. Widespread showers and
thunderstorms are expected along and ahead of the front, with
slightly drier air to the north. Where exactly this front sets up
will ultimately determine the PoP gradient as well.
High temperatures through the period are forecast in the upper 80s
to low 90s with low temperatures in the low to mid 70s.
&&
.AVIATION...
[Through 18Z Tuesday]
The main challenge is with timing the passage of summer
thunderstorms. Radar currently shows a cluster of thunderstorms
from near TLH to PAM, moving slowly west. This will encroach on
ECP in 1 or 2 more hours. Another round of late afternoon thunder
will move west past VLD late this afternoon and early this
evening, possibly reaching TLH late this evening. Otherwise,
weaker thunderstorms are currently east of ABY, moving slowly
west. DHN has the lowest chance of seeing any thunder.
&&
.MARINE...
Light to moderate east to southeasterly flow is expected through
much of the week with a shift to the west by Thursday. Daily
showers and thunderstorms are expected across the waters, with
gusty winds and waterspouts possible. Outside of showers and
thunderstorms, fair boating conditions are expected.
&&
.FIRE WEATHER...
A generally wet pattern is expected over the next week with
daily scattered to widespread showers and thunderstorms.
Generally good dispersions are expected with no fire weather
issues anticipated. Relative humidity should remain well
above critical thresholds with a moist tropical airmass
overhead.
&&
.HYDROLOGY...
A wetter pattern will persist through the upcoming week with locally
heavy rainfall possible each day. While isolated flooding of urban
or poor drainage areas is possible, widespread flooding and river
flooding is not anticipated.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 90 73 92 73 / 30 50 20 60 20
Panama City 74 89 75 89 76 / 30 50 30 70 40
Dothan 71 91 71 91 71 / 20 50 10 60 20
Albany 73 92 72 93 73 / 30 50 20 50 20
Valdosta 72 92 72 94 72 / 40 50 20 50 10
Cross City 72 93 74 93 74 / 40 30 30 50 20
Apalachicola 76 88 77 88 77 / 40 60 30 70 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday afternoon for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Haner
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Haner
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...MerrifieldIn the hours before
Special weather statement, Aug 8, 3:24 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
324 PM EDT Mon Aug 8 2022
GAZ127-145-146-082030-
Worth GA-Colquitt GA-Mitchell GA-
324 PM EDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of northeastern
Mitchell, northwestern Colquitt and southern Worth Counties through
430 PM EDT...
At 324 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Doerun, or 12 miles north of Moultrie, moving west at
15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Norman Park, Doerun, Schley, Sale City, Bridgeboro, Minton,
Scooterville, Livingston, Anderson City, Ticknor, Minnesota,
Powelltown, Lester, Sigsbee, Pritchetts, Freeman, Poplar Arbor
Church, New Elm, Greenough and Hartsfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3140 8369 3125 8366 3120 8413 3144 8412
3144 8407
TIME...MOT...LOC 1924Z 093DEG 13KT 3135 8380
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Aug 8, 3:31 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
331 PM EDT Mon Aug 8 2022
FLZ017-027-127-082030-
Coastal Wakulla FL-Inland Wakulla FL-Leon FL-
331 PM EDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of northeastern Wakulla
and south central Leon Counties through 430 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm over
Woodville. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Woodville, St. Marks, Crawfordville, Wakulla, Newport, Shadeville,
Hyde Park, Wakulla Springs, Natural Bridge, Eight Mile Pond and
Vereen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3014 8431 3034 8431 3029 8410 3018 8410
TIME...MOT...LOC 1931Z 086DEG 2KT 3025 8419
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
11-MMSpecial weather statement, Aug 8, 3:32 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM EDT Mon Aug 8 2022
FLZ016-082015-
Gadsden FL-
332 PM EDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of central Gadsden
County through 415 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Midway, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quincy, Midway, Havana, Greensboro, Gretna, Freemont, Lake Talquin,
Littman, Douglas City, Mount Pleasant, Florence, Scotland, Santa
Clara, Shady Rest, Hardaway, Quincy Airport, Wetumpka, Branchville,
Sawdust and Dogtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3062 8480 3071 8468 3069 8449 3054 8439
3053 8439 3046 8448 3046 8449 3045 8451
3045 8452 3044 8453 3044 8456 3043 8457
TIME...MOT...LOC 1932Z 140DEG 10KT 3053 8452
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 8, 3:50 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT Mon Aug 8 2022
FLZ016-017-082015-
Gadsden FL-Leon FL-
350 PM EDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of northeastern Gadsden
and central Leon Counties through 415 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tallahassee Comm College, or near Midway, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midway, Havana, Tallahassee, Freemont, Littman, Darsey, Florence,
Concord, Scotland, Orchard Pond, Jamieson, Gibson, Tallahassee Coml
Airport, Shady Rest, Lake Jackson, Tallahassee Mall, Branchville,
Hinson and Dogtown.
LAT...LON 3046 8446 3070 8457 3070 8452 3069 8448
3069 8436 3047 8428
TIME...MOT...LOC 1950Z 138DEG 8KT 3051 8437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 8, 4:07 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
407 PM EDT Mon Aug 8 2022
GAZ156-082100-
Decatur GA-
407 PM EDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of Decatur County
through 500 PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Havana, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bainbridge, West Bainbridge, Attapulgus, Climax, Brinson, Hanover,
Ausmac, Eldorendo, Recovery, Decatur Co A/P, Steinham Store,
Faceville, Laingkat, Fowlstown, Cyrene and Amsterdam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3108 8445 3069 8442 3071 8476 3104 8475
3104 8474 3105 8473 3107 8473 3107 8465
3108 8464
TIME...MOT...LOC 2007Z 148DEG 10KT 3074 8454
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 8, 4:23 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
423 PM EDT Mon Aug 8 2022
GAZ125-144-145-082130-
Baker GA-Dougherty GA-Mitchell GA-
423 PM EDT Mon Aug 8 2022
...A strong thunderstorm will impact portions of southwestern
Dougherty, northeastern Mitchell and northeastern Baker Counties
through 530 PM EDT...
At 423 PM EDT, Doppler radar was tracking a strong thunderstorm near
Baconton, or 7 miles southeast of Putney, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newton, Baconton, Lester, Flint, Freeman, Red Store Crossroads and
Greenough.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3144 8400 3130 8400 3127 8436 3152 8436
TIME...MOT...LOC 2023Z 096DEG 14KT 3138 8405
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
11-MMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:24 PM EDT | Special Weather Statement | TAE | Colquitt | 66 min |
| Aug 8, 4:07 PM EDT | Special Weather Statement | TAE | Decatur | 53 min |
| Aug 8, 4:23 PM EDT | Special Weather Statement | TAE | Dougherty | 67 min |
| Aug 8, 4:48 PM EDT | Special Weather Statement | TAE | Miller, Seminole | 42 min |
| Aug 8, 5:52 PM EDT | Special Weather Statement | TAE | Calhoun | 38 min |
| Aug 8, 6:21 PM EDT | Special Weather Statement | TAE | Terrell | 24 min |
| Aug 8, 7:44 PM EDT | Special Weather Statement | TAE | Brooks | 31 min |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.